Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 126, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2017, 1:37 AM CDT for Allen County, Neosho County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 1:37 AM CDT (06:37 UTC)
- Expired
- Jun 15, 2017, 2:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Allen County, KS, Neosho County, KS
The radar
The Pleasant Hill radar (KEAX), 150 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2415 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
798
WUUS53 KICT 150637
SVRICT
KSC001-133-150730-
/O.NEW.KICT.SV.W.0126.170615T0637Z-170615T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
137 AM CDT THU JUN 15 2017
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Northeastern Neosho County in southeastern Kansas...
Southeastern Allen County in southeastern Kansas...
* Until 230 AM CDT
* At 136 AM CDT, a severe thunderstorm was located 6 miles northwest
of Walnut, or 10 miles northeast of Erie, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Savonburg and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3758 9520 3775 9526 3780 9509 3759 9509
TIME...MOT...LOC 0636Z 256DEG 43KT 3769 9513
HAIL...1.25IN
WIND...60MPH
$$
ES3 follow-up statements
212
WWUS53 KICT 150650
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
150 AM CDT THU JUN 15 2017
KSC001-133-150730-
/O.CON.KICT.SV.W.0126.000000T0000Z-170615T0730Z/
Neosho KS-Allen KS-
150 AM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN NEOSHO AND SOUTHEASTERN ALLEN COUNTIES...
At 150 AM CDT, a severe thunderstorm was located near Hepler, or 14
miles southwest of Fort Scott, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Savonburg and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Wichita.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3758 9520 3775 9526 3780 9509 3759 9509
TIME...MOT...LOC 0650Z 256DEG 43KT 3773 9492
HAIL...1.00IN
WIND...60MPH
$$
ES209
WWUS53 KICT 150658
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
158 AM CDT THU JUN 15 2017
KSC001-133-150730-
/O.CON.KICT.SV.W.0126.000000T0000Z-170615T0730Z/
Neosho KS-Allen KS-
158 AM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN NEOSHO AND SOUTHEASTERN ALLEN COUNTIES...
At 157 AM CDT, a severe thunderstorm was located 10 miles north of
Walnut, or 13 miles north of Erie, moving northeast at 30 mph. The
severe thunderstorm is restrengthening.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Savonburg and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Wichita.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3758 9520 3775 9526 3780 9509 3759 9509
TIME...MOT...LOC 0657Z 246DEG 9KT 3775 9515
HAIL...1.00IN
WIND...60MPH
$$
ES245
WWUS53 KICT 150732
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
232 AM CDT THU JUN 15 2017
KSC001-133-150736-
/O.EXP.KICT.SV.W.0126.000000T0000Z-170615T0730Z/
Neosho KS-Allen KS-
232 AM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEOSHO AND
EXTREME SOUTHEASTERN ALLEN COUNTIES WILL EXPIRE AT 230 AM CDT...
The storm which prompted the warning has weakened below severe
limits and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wichita.
Remember, a Severe Thunderstorm Warning still remains in effect for
most of South-Central as well as Southeast and East-Central Allen
County until 315 AM CDT. If you live in the warned areas of Allen
County, especially Elsmore, between Elsmore and La Harpe, or Moran
you should remain alert for quarter-sized hail and winds around 60
mph.
LAT...LON 3758 9520 3775 9526 3780 9509 3759 9509
TIME...MOT...LOC 0726Z 256DEG 43KT 3783 9475
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:40 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 14, 11:40 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1140 PM CDT Wed Jun 14 2017 .SHORT TERM...(This evening through Saturday night) Issued at 249 PM CDT Wed Jun 14 2017 Clusters of strong-severe storms should develop this afternoon/evening near a remnant outflow boundary near/south of the I-70 corridor, from northeast Kansas into central Missouri, in an uncapped, strongly unstable airmass. Other, more isolated storms or perhaps small clusters are expected to develop along a weakened cold front in the Flint Hills and south-central Kansas, perhaps aided by a weak 700 mb thermal trough moving eastward over Kansas. Relatively higher probabilities for storms in the forecast area will exist in far southeast Kansas through tonight, given some southward propagation/development of any clusters in western Missouri and far eastern Kansas. The front is progged to lift northward into northern Kansas by midday Thursday, with a possible triple point in northwest Kansas. Rich, Gulf moisture will characterize the warm sector with extreme diurnal instability (MLCAPES 3500-5500 j/kg), and west-northwest flow aloft providing very favorable directional shear for organized severe storms. The models have shown a fairly consistent signal for moisture convergence on the nose of a 35-40 knot 850 mb jet, along with 700 mb warm air advection in the vicinity of the front/triple point during the afternoon/evening hours with weakening convective inhibition. A few supercell-type storms may initiate near the referenced triple point/front early to mid afternoon. The initial storms would be capable of isolated large to potentially very large hail occurrences, with a likely transition into a severe MCS cluster, with a southeastward propagation along the 700 mb baroclinic zone in the northwest flow aloft. Large downdraft CAPE will favor cold pool development and potential acceleration of this MCS cluster during the pm/eve hours, with the main threat becoming damaging winds- with a few reports of high-end wind damage plausible. Consensus of short range guidance would place highest storm chances from central and south-central Kansas into the Flint Hills, although an adjustment in the exact path is certainly possible in later model runs given the mesoscale characteristics. Peak heat indices of 100-104 degrees are indicated during the afternoon across much of the area. Not much change is expected in the pattern Friday into the daytime hours Saturday, with above normal temperatures and peak heat indices of 100-104. A more substantial cold front is still progged to move southward through Kansas Saturday night resulting in a chance of thunderstorms, with higher probabilities slated in the east. .LONG TERM...(Sunday through Wednesday) Issued at 249 PM CDT Wed Jun 14 2017 Cooler/drier air is progged to infiltrate the region behind the front Sunday into Monday. For Tuesday-Wednesday, mean upper level troughing is progged to continue across the Great Lakes/Ohio Valley, with an upper high over the southwestern states. Weak- moderate west-northwesterly flow aloft will be in place across the central Plains, with warming temperatures and returning Gulf moisture. Chances for storms could return by mid week, along with temperatures warming slightly above normal. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1138 PM CDT Wed Jun 14 2017 A few storms will continue to linger for locations along and southeast of the Kansas turnpike tonight. The storms should gradually diminish before sunrise then redevelop again by mid afternoon over central/south central Kansas. The coverage of thunderstorms looks to increase for Thursday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 71 97 70 96 / 20 40 50 10 Hutchinson 68 97 69 96 / 10 50 40 10 Newton 70 96 69 94 / 20 40 50 10 ElDorado 71 94 69 92 / 30 30 60 10 Winfield-KWLD 72 96 71 95 / 30 20 50 10 Russell 65 96 66 96 / 0 50 20 20 Great Bend 65 97 67 97 / 0 50 10 10 Salina 68 97 69 97 / 10 40 40 20 McPherson 68 96 68 96 / 10 50 40 10 Coffeyville 72 93 71 92 / 40 20 50 10 Chanute 71 93 71 91 / 40 20 50 20 Iola 70 93 71 91 / 40 20 40 20 Parsons-KPPF 72 93 71 92 / 40 20 50 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...JMC LONG TERM...JMC AVIATION...CDJ
Hazardous weather outlook, Jun 14, 6:34 PM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 634 PM CDT Wed Jun 14 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152345- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 634 PM CDT Wed Jun 14 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few strong to severe storms will be possible into the late evening hours, along and southeast of the Kansas Turnpike. The main threats from any storms that develop, will be hail up to quarter size and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few severe storms are expected to develop over north central Kansas Thursday afternoon, with the storms possibly merging into a southeastward-moving severe storm cluster during the late afternoon and evening hours. The initial storms will be capable of isolated occurrences of large to very large hail, with a transition to damaging winds as the storms merge into a cluster or two. Storm chances will remain in the forecast for Friday night through Saturday night with at least some strong storms possible. Heat index values of 100 to 104 degrees are expected for Thursday through Saturday area wide, during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Jun 14, 10:27 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL DERBY 37.55N 97.26W
06/14/2017 M1.25 INCH SEDGWICK KS PUBLIC
PUBLIC REPORT VIA TWITTER OF HALF DOLLAR SIZED HAIL.
&&
VJPLocal storm report, Jun 14, 10:30 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1030 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL ROSE HILL 37.57N 97.13W
06/14/2017 E1.00 INCH BUTLER KS EMERGENCY MNGR
&&
VJPLocal storm report, Jun 14, 10:44 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL OAKLAWN 37.61N 97.30W
06/14/2017 E1.00 INCH SEDGWICK KS AMATEUR RADIO
QUARTER SIZED HAIL AT 47TH STREET SOUTH AND CLIFTON.
THERE IS ALSO MINOR STREET FLOODING.
1040 PM FLOOD OAKLAWN 37.61N 97.30W
06/14/2017 SEDGWICK KS AMATEUR RADIO
MINOR STREET FLOODING REPORTED WITH 0.75 INCHES OF RAIN
IN THIRTY MINUTES.
&&
VJPLocal storm report, Jun 14, 10:55 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HEAVY RAIN DOUGLASS 37.52N 97.01W
06/14/2017 M2.00 INCH BUTLER KS PUBLIC
PUBLIC REPORT VIA TWITTER AND KAKE OF 2 INCHES OF RAIN IN
A FEW HOURS. TIME IS BASED ON REPORT.
&&
VJPLocal storm report, Jun 14, 10:58 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM HEAVY RAIN ROSE HILL 37.57N 97.13W
06/14/2017 M1.57 INCH BUTLER KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 1.57 INCHES OF RAIN IN A FEW
HOURS.
&&
VJPSpecial weather statement, Jun 15, 1:23 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Wichita KS
123 AM CDT THU JUN 15 2017
KSZ072-096-150645-
Neosho KS-Allen KS-
123 AM CDT THU JUN 15 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Neosho County in southeastern Kansas...
Southeastern Allen County in southeastern Kansas...
* Until 145 AM CDT
* At 120 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 6 miles northwest of Erie...moving
northeast at 40 mph.
Hail up to the size of nickels and winds up to 50 mph are possible
with this storm.
* Locations impacted include...
Chanute, Erie, Savonburg, Elsmore and Stark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3782 9509 3761 9509 3750 9538 3766 9549
3788 9508 3782 9508
TIME...MOT...LOC 0621Z 240DEG 48KT 3763 9535
ESThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:39 PM CDT | Special Weather Statement | ICT | Butler | 66 min |
| Jun 14, 8:00 PM CDT | Special Weather Statement | ICT | Butler | 60 min |
| Jun 14, 8:43 PM CDT | Special Weather Statement | ICT | Butler | 62 min |
| Jun 14, 9:09 PM CDT | Special Weather Statement | ICT | Cowley | 66 min |
| Jun 14, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 67 min |
| Jun 14, 10:23 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 6 hr |
| Jun 14, 10:35 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 55 min |
| Jun 14, 11:26 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 36 min |
| Jun 14, 11:33 PM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 6 hr |
| Jun 15, 1:23 AM CDT | Special Weather Statement | ICT | Neosho | 22 min |
| Jun 15, 2:19 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 39 min |
| Jun 15, 2:31 PM CDT | Special Weather Statement | ICT | Russell | 59 min |
| Jun 15, 3:29 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 61 min |
| Jun 15, 3:33 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 57 min |
| Jun 15, 4:15 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Marion, Rice, Saline | 75 min |
| Jun 15, 4:26 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 64 min |
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 62 min |
| Jun 15, 5:23 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 52 min |
| Jun 15, 5:34 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 56 min |
| Jun 15, 5:53 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 67 min |
| Jun 15, 6:02 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 73 min |
| Jun 15, 6:14 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 46 min |
| Jun 15, 6:20 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 55 min |
| Jun 15, 6:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Kingman, Reno, Sedgwick | 81 min |
| Jun 15, 6:47 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood, Marion | 73 min |
| Jun 15, 6:53 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.